NCLEX-style practice questions (RN): cram pack

Formula sheets, the key method steps for every topic and 40 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

Med-surg: cardiovascular & respiratory

Method

  1. Name the problem: pump failure, blocked artery, rhythm, clot, airway narrowing, infection or a device problem.
  2. Check the danger signs first: hypoxia, hypotension, chest pain, new confusion, a cold pulseless limb.
  3. Match the oxygen to the patient: 94–98% for most, 88–92% for those at risk of CO₂ retention.
  4. Link each drug to its test and its risk: warfarin and INR, heparin and aPTT and platelets, diuretics and potassium.
  5. Choose the safe first action, then escalate and reassess.

Med-surg: neuro, endocrine & renal

Method

  1. Check the glucose in every patient with new confusion, weakness or a seizure.
  2. Use the level of consciousness as the earliest warning of brain trouble; pupils and Cushing’s triad come late.
  3. For diabetes emergencies, separate DKA (ketones, acidosis) from HHS (very high osmolality, dehydration); give fluids first.
  4. For sodium and water, decide whether ADH is in excess (SIADH) or missing (DI), and correct chronic changes slowly.
  5. For kidney problems, sort the cause into pre-renal, intrinsic or post-renal, and watch potassium and fluid.

Med-surg: GI, perioperative & oncology

Method

  1. Ask what could be hidden: internal bleeding, infection without fever, hypoventilation behind a normal SpO₂.
  2. Use the timing after surgery to narrow the complications: bleeding in hours, chest problems in days, wound and leak problems later.
  3. For pain, assess, treat with multimodal analgesia, reassess, and monitor sedation with every opioid.
  4. For cancer patients, treat any illness during the nadir as neutropenic sepsis and know the oncological emergencies.
  5. For burns, count only partial- and full-thickness areas, start the Parkland clock at the time of the burn and titrate to urine output.

Maternity & obstetric nursing

Method

  1. Place the woman in time: weeks of pregnancy, stage of labour or day after birth, and decide what is normal at that point.
  2. Look for the patient in danger: the mother, the fetus or the newborn, or more than one of them.
  3. Link the finding to its cause: VEAL CHOP for decelerations, the four Ts for bleeding, BUBBLE-HE after birth.
  4. Choose the action that improves blood flow and oxygen first (side-lying, stopping oxytocin, fundal massage), then escalate.

Pediatric nursing

Method

  1. Note the child’s age first: it sets the normal vital signs, the milestones and the right pain scale.
  2. Assess airway, breathing and circulation, remembering that children compensate and then deteriorate fast.
  3. Match the action to the development stage and involve the family.
  4. Check that the answer is safe for a child: weight-based, no aspirin in viral illness, no codeine under 12.

Mental health nursing

Method

  1. Decide whether there is an immediate risk: suicide, violence, a drug emergency or a physical illness.
  2. Act on safety first: observe, remove means, de-escalate, stop a harmful drug, get help.
  3. Choose the therapeutic response: acknowledge feelings, present reality, avoid false reassurance and “why” questions.
  4. Respect rights: the least restrictive option, consent and confidentiality with its limits.

Nursing math & unit conversions

Metric steps
1 kg = 1000 g, 1 g = 1000 mg, 1 mg = 1000 mcg, 1 L = 1000 mL
Weight and length
1 kg = 2.2 lb, 1 lb = 16 oz, 1 in = 2.54 cm, 1 ft = 12 in
Household measures
1 tsp = 5 mL, 1 tbsp = 15 mL, 1 fl oz = 30 mL, 1 cup = 8 fl oz = 240 mL
Temperature
°C = (°F − 32)·5/9, °F = °C·9/5 + 32
24-hour clock
PM hours 1–11: add 12; 12 AM = 00:xx; 12 PM = 12:xx
Dose rate
mcg/min × 60/1000 = mg/h
Laboratory factors
glucose 1 mmol/L = 18 mg/dL; creatinine 1 mg/dL = 88.4 µmol/L; Hb 1 g/dL = 10 g/L

Method

  1. Write the given quantity with its unit and the unit you want.
  2. Pick the equivalent: 1000 between kg, g, mg and mcg or L and mL; 1 kg = 2.2 lb; 1 tsp = 5 mL, 1 tbsp = 15 mL, 1 fl oz = 30 mL, 1 cup = 240 mL.
  3. Write it as a fraction so that the unwanted unit cancels; for a rate, use one fraction per unit that changes.
  4. Check the direction: a smaller unit gives a bigger number.
  5. Round only the final answer, to the precision the question names.

Dosage calculations

Dose from strength
volume = dose / strength
Weight-based dose
dose = mg/kg × body weight
Tablets
number = dose / tablet strength
Units
1 g = 1000 mg, 1 mg = 1000 mcg

Method

  1. Convert the ordered dose and the stock strength to the same unit.
  2. Use desired over have times quantity: (D/H) × Q.
  3. For weight-based doses, multiply by the weight in kg first, then divide the daily dose by the number of doses.
  4. Estimate first and check that the answer is reasonable.

IV infusion rates

Pump rate
mL/h = volume (mL)/time (h)
Drip rate
drops/min = volume (mL) × drop factor / time (min)
Infusion time
time (h) = volume (mL)/rate (mL/h)

Method

  1. Pump rate in mL/h: volume divided by time in hours.
  2. Drip rate in drops/min: volume × drop factor divided by time in minutes.
  3. For time remaining: volume left divided by the rate.
  4. Round as the question or the equipment requires.

Pediatric & critical-care dosing

Daily dose
mg/day = mg/kg/day × weight (kg)
Doses per day
number = 24 h / dosing interval (h)
Pounds to kilograms
kg = lb / 2.2
Infusion concentration
units/mL = units in bag / bag volume
Pump rate
mL/h = dose per hour / concentration
Titrated drip
mL/h = mcg/kg/min × kg × 60 / (mcg/mL)
Dose from pump rate
mcg/kg/min = mL/h × (mcg/mL) / (60 × kg)
Units
1 mg = 1000 mcg

IV fluids & fluid balance

Holliday–Segar per hour
4 mL/kg (first 10 kg) + 2 mL/kg (next 10 kg) + 1 mL/kg (each kg above 20)
Holliday–Segar per day
100 / 50 / 20 mL/kg for the same bands
Fluid balance
intake − output
Ice chips
count as half their volume
Urine output
mL/kg/h = mL / (kg × h)
Infusion time
time (h) = volume left (mL) / rate (mL/h)
Volume infused
mL = rate × time

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

2Practice problems

1.Nursing fundamentalsMedium

How should the heels of a bedbound patient at high risk be protected?

  1. AWrap them tightly in bandages
  2. BLift them off the mattress with a pillow under the calves
  3. CRest them on a rolled towel placed directly under each heel
  4. DRub them with cream several times a day
2.Nursing fundamentalsHard

A patient has a temperature of 38.7 °C and a white cell count of 18 × 10⁹/L (18,000/mm³). What do these findings most suggest?

  1. AAn infection or significant inflammation
  2. BA low risk of infection because the count is high
  3. CDehydration only
  4. DA normal post-meal result
3.Infection control & patient safetyMedium

A patient with a respiratory infection has a raised procalcitonin level. What does this most suggest?

  1. AA bacterial rather than a viral infection
  2. BAn allergic reaction to a recent medication
  3. CDehydration from poor intake
  4. DA purely viral illness
4.Infection control & patient safetyHard

A patient on long-term high-dose corticosteroids asks for the nasal spray influenza vaccine. What should the nurse explain?

  1. APeople on steroids should never have any influenza vaccine
  2. BEither type is fine, as long as it is given in the morning
  3. CThe nasal spray is the best choice for people on steroids, because it is not injected
  4. DThe nasal spray is a live vaccine, so the injected inactivated vaccine is used instead
5.Prioritization & delegationMedium

A stable adult has abdominal pain and normal vital signs. They will need blood tests and a CT scan. Which ESI level fits?

  1. ALevel 5
  2. BLevel 3
  3. CLevel 4
  4. DLevel 1
6.Prioritization & delegationHard

A competent adult patient refuses a blood transfusion for religious reasons. What should the nurse do?

  1. AAsk the family to persuade the patient until they agree
  2. BTell the patient that refusing treatment is not allowed in hospital
  3. CGive the transfusion while the patient is asleep, because saving their life comes first
  4. DRespect the refusal, check the patient understands the risks and inform the provider
7.Clinical nursingMedium

A new colostomy stoma appears dark purple to black on the second postoperative day. What does this indicate?

  1. APossible ischaemia of the stoma, which needs urgent review
  2. BA normal healthy stoma
  3. CConstipation
  4. DNormal postoperative bruising of the stoma that needs no action
8.Clinical nursingHard

A patient with a spinal cord injury at T4 suddenly develops a pounding headache, very high blood pressure and sweating above the injury. What is the first action?

  1. AGive a sedative and recheck the blood pressure in four hours
  2. BSit the patient up and check for a full bladder or blocked catheter
  3. CLie the patient flat and raise the legs to improve brain perfusion
  4. DGive a large IV fluid bolus and recheck the blood pressure
9.Lab values & electrolytesMedium

A patient with HIV on antiretroviral therapy has an undetectable viral load. What does this mean?

  1. AThe treatment can now be stopped without any risk
  2. BThe virus has been completely cured and removed
  3. CThe treatment is suppressing the virus very well
  4. DThe CD4 count must now be dangerously low too
10.Lab values & electrolytesHard

A patient without symptoms has a TSH of 7.5 mIU/L on two occasions with a normal free T4. Which term fits best?

  1. ASubclinical hyperthyroidism
  2. BSubclinical hypothyroidism
  3. COvert primary hypothyroidism
  4. DSecondary hypothyroidism
11.PharmacologyMedium

Which advice helps reduce the most common side effect of varenicline?

  1. ATake double doses in the first week
  2. BTake it on an empty stomach at bedtime with a little milk
  3. CTake it after food with a full glass of water
  4. DTake it with alcohol to reduce nausea
12.PharmacologyHard

A patient receiving cisplatin is given large volumes of IV fluid before and after each dose. What is the main purpose?

  1. ATo reduce kidney damage
  2. BTo increase drug absorption from the gut
  3. CTo prevent hair loss
  4. DTo prevent bleeding
13.Med-surg: cardiovascular & respiratoryMedium

The monitor shows ventricular fibrillation. The patient is unresponsive and not breathing normally. What is the key treatment?

  1. ACPR and defibrillation as soon as possible
  2. BIV atropine and external pacing
  3. CRapid IV adenosine followed by a flush
  4. DSynchronised cardioversion under deep sedation
14.Med-surg: cardiovascular & respiratoryHard

A patient with rheumatoid arthritis is due to start an anti-TNF biologic drug. Which screening is essential beforehand?

  1. AAn exercise ECG test on a treadmill
  2. BScreening for latent tuberculosis
  3. CA peak flow diary for a month
  4. DA sweat chloride test
15.Med-surg: neuro, endocrine & renalMedium

Which statement about storing insulin is correct?

  1. AInsulin should be kept on a sunny windowsill to stay warm
  2. BAll insulin must be stored in the freezer to keep it stable
  3. CInsulin that has been frozen can be used once it has thawed
  4. DUnopened insulin goes in the fridge and must never be frozen
16.Med-surg: neuro, endocrine & renalHard

A nurse teaches a carer to give buccal midazolam for prolonged seizures. Which statement shows a need for further teaching?

  1. A"I will write down the time the seizure started and the time I gave the dose."
  2. B"I will put something between his teeth so he does not bite his tongue."
  3. C"I will give it into the space between his gum and cheek."
  4. D"I will call an ambulance if the care plan tells me to."
17.Med-surg: GI, perioperative & oncologyMedium

Patients on immune checkpoint inhibitors may develop immune-related side effects. Which symptom should they report promptly?

  1. AA small bruise after a knock
  2. BMild tiredness after a busy day
  3. CNew diarrhoea or abdominal pain
  4. DSlight hair thinning over months
18.Med-surg: GI, perioperative & oncologyHard

A patient with a platelet count of 8 × 109/L (8,000/µL) develops a sudden severe headache and confusion. What should the nurse suspect?

  1. ADehydration from poor intake
  2. BNormal effects of chemotherapy
  3. CIntracranial bleeding
  4. DA tension headache from stress
19.Maternity & obstetric nursingMedium

Misoprostol is given for postpartum haemorrhage. Which side effect is common?

  1. ABradycardia and hypoglycaemia
  2. BSevere hypertension
  3. CBronchospasm in all patients
  4. DShivering and fever
20.Maternity & obstetric nursingHard

A woman with pre-eclampsia has repeated blood pressures of 168/112 mmHg 15 minutes apart. What is the appropriate action?

  1. AGive a large drink of water
  2. BEncourage her to lie flat and rest
  3. CLet her rest quietly on her left side and recheck the blood pressure in 4 hours before reporting
  4. DNotify the provider promptly so antihypertensive treatment can be started without delay
21.Pediatric nursingMedium

After cleft lip repair, which nursing action protects the suture line?

  1. APlace the baby on the stomach to sleep
  2. BLet the baby suck on a dummy straight away
  3. CPosition the baby on the back or side and avoid putting objects in the mouth
  4. DClean the suture line with a dry, rough cloth to remove crusts several times a day
22.Pediatric nursingHard

A child who had a tonsillectomy this morning is swallowing frequently and spitting up bright red blood. What should the nurse do first?

  1. AEncourage the child to gargle
  2. BGive a warm drink to soothe the throat
  3. CAssess the throat and vital signs and notify the surgeon urgently
  4. DRecord it in the notes and reassess at the next routine observation round
23.Mental health nursingMedium

A patient taking phenelzine, an MAOI, is being taught before discharge. Which statement shows a need for further teaching?

  1. A"I'll avoid aged cheese and cured meats."
  2. B"A sudden severe headache is a reason to get help straight away."
  3. C"I can take any cold and flu remedy from the pharmacy."
  4. D"I'll tell any new doctor or dentist that I take an MAOI."
24.Mental health nursingHard

A man whose wife died a month ago is rude and angry with the nurses about small things. What is the best understanding of his behaviour?

  1. AHe should be told that his behaviour is unacceptable and that visits will be stopped
  2. BHis anger may be part of grief, displaced onto staff, so she should not take it personally
  3. CHe has antisocial personality disorder that was not noticed before
  4. DHe does not care about his wife's death and is using it as an excuse to be rude
25.Nursing math & unit conversionsMedium
6 ft 5 in1 ft = 12 in1 in = 2.54 cmh = ? cm

Practice exercise (made-up values, not clinical guidance). A patient is 6 ft 5 in tall. Using 1 ft = 12 in and 1 in = 2.54 cm, find the height h in centimetres, to the nearest whole centimetre.

6 ft 5 in1 ft = 12 in1 in = 2.54 cm
h = cm
26.Nursing math & unit conversionsHard
2 fl oz? mL2 tsp? mL¼ cup? mLΣ = ? mL

Practice exercise (made-up values, not clinical guidance). During a shift a patient takes 2 fl oz of juice, 2 tsp of cough syrup, ¼ cup of tea. Using the equivalents given, find the total oral intake V in mL.

1 fl oz = 30 mL1 tsp = 5 mL1 cup = 8 fl oz = 240 mL
V = mL
27.Dosage calculationsMedium
024681010 mL

A child weighing 32 kg is prescribed 3 mg/kg of a drug. The stock solution contains 20 mg/mL. Draw up the dose: what volume V do you give?

32 kg3 mg/kg20 mg/mL
V = mL
28.Dosage calculationsHard
200 mg/5 mLV = ? mL

A child weighing 18 kg is prescribed 10 mg/kg per dose of an oral suspension that contains 200 mg in 5 mL. What volume V do you give?

18 kg10 mg/kg200 mg/5 mL
V = mL
29.IV infusion ratesMedium
V = ?15 gtt/mL30 gtt/min6 h

A drip runs at 30 gtt/min through a set of 15 gtt/mL. How many millilitres V does the patient receive in 6 hours?

30 gtt/min15 gtt/mL6 h
V = mL
30.IV infusion ratesHard
380 mLleft? mL/h3 h left

1000 mL was ordered over 10 hours. After 7 hours you find that 380 mL is still in the bag, and the order must still finish on time. By what percentage Δ must the original pump rate be increased?

1000 mL / 10 hafter 7 h: 380 mL
Δ = %
31.Pediatric & critical-care dosingMedium
12 500 units250 mLheparin? mL/h58 kg16 units/kg/h

Practice exercise (made-up values, not clinical guidance). A bag contains 12 500 units of heparin in 250 mL. The order is 16 units/kg/h for a patient who weighs 58 kg. At what rate R do you set the pump, in mL/h? Round to one decimal place.

12 500 units/250 mL16 units/kg/h58 kg
R = mL/h
32.Pediatric & critical-care dosingHard
500 mg250 mLdobutamine26 mL/h90 kg? mcg/kg/min

Practice exercise (made-up values, not clinical guidance). A dobutamine infusion of 500 mg in 250 mL runs at 26 mL/h. The patient weighs 90 kg. What dose D in mcg/kg/min is the patient receiving? Round to one decimal place.

500 mg/250 mL26 mL/h90 kg
D = mcg/kg/min
33.IV fluids & fluid balanceMedium
IntakeOutput8-hour shiftsoup150 mLjelly120 mLwater250 mLice chips120 mLIV infusion125 mL/h × 8 hIV antibiotic1 × 50 mLurine300 mLurine250 mLurine225 mL

Practice exercise (made-up values, not clinical guidance). The record shows a patient's intake and output for one 8-hour shift. The IV infusion ran at the rate shown for the whole shift. Find the fluid balance B = intake − output in mL (a negative answer means a net loss). Count ice chips as half their volume.

soup: 150 mLjelly: 120 mLwater: 250 mLice chips: 120 mLIV infusion: 125 mL/h × 8 hIV antibiotic: 1 × 50 mLurine: 300 mLurine: 250 mLurine: 225 mL
B = mL
34.IV fluids & fluid balanceHard
1000 mL450 mL infused150 mL/h21:00t = ? h

Practice exercise (made-up values, not clinical guidance). A 1000 mL bag runs by pump at 150 mL/h. At 21:00, 450 mL have already been infused. How many hours t until the bag is empty? Round to one decimal place.

1000 mL450 mL infused150 mL/h
t = h
35.Clinical assessment scoresMedium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 9/min, SpO₂ 99% on room air, blood pressure 90/54 mmHg, pulse 110/min, alert, temperature 35.5 °C. What is the NEWS2 total score?

RR 9SpO₂ 99%airSBP 90HR 110AT 35.5 °C
NEWS2 =
36.Clinical assessment scoresHard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 32/min, SpO₂ 99% on supplemental oxygen, blood pressure 106/64 mmHg, pulse 58/min, alert, temperature 35.2 °C. Which clinical risk group does the patient fall into? Click it.

RR 32SpO₂ 99%O₂SBP 106HR 58AT 35.2 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
37.Arterial blood gas interpretationMedium

A practice gas shows PaCO₂ 49 mmHg (6.5 kPa). Use the rule that in acute respiratory acidosis HCO₃⁻ rises by 1 mmol/L for every 10 mmHg that PaCO₂ is above 40, starting from HCO₃⁻ 24 mmol/L, to find the expected HCO₃⁻.

PaCO₂ 49 mmHg (6.5 kPa)baseline: 40 mmHg, 24 mmol/L
HCO₃⁻ = mmol/L
38.Arterial blood gas interpretationHard
pH7.357.457.33PaCO₂mmHg354533HCO₃⁻mmol/L222617added normal-gap acidosispure high-gap acidosisadded metabolic alkalosis

A practice gas shows pH 7.33, PaCO₂ 33 mmHg (4.4 kPa) and HCO₃⁻ 17 mmol/L, with Na⁺ 135 and Cl⁻ 86 mmol/L. Use the anion gap and the delta ratio to click the best interpretation.

pH 7.33PaCO₂ 33 mmHg (4.4 kPa)HCO₃⁻ 17 mmol/LNa⁺ 135 mmol/LCl⁻ 86 mmol/L
  1. 1added normal-gap acidosis
  2. 2pure high-gap acidosis
  3. 3added metabolic alkalosis
39.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mVsupraventricular tachycardia (SVT)ventricular tachycardiasinus tachycardiaatrial flutter, 2:1 conduction

Interpret this lead II rhythm strip. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1supraventricular tachycardia (SVT)
  2. 2ventricular tachycardia
  3. 3sinus tachycardia
  4. 4atrial flutter, 2:1 conduction
40.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVsecond-degree AV block type I (Wenckebach)first-degree AV blocksecond-degree AV block type IIsinus bradycardia

This lead II strip shows a conduction problem between the atria and the ventricles. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1second-degree AV block type I (Wenckebach)
  2. 2first-degree AV block
  3. 3second-degree AV block type II
  4. 4sinus bradycardia

3Solutions

1.Nursing fundamentals

Answer: B · Lift them off the mattress with a pillow under the calves

Why this is the answer

Heels have little padding and develop ulcers quickly. "Floating" them, with the support under the calves and the knee slightly bent, removes pressure from the heel.

Answer

B · Lift them off the mattress with a pillow under the calves
2.Nursing fundamentals

Answer: A · An infection or significant inflammation

Why this is the answer

A raised white cell count with fever usually means the body is fighting an infection or major inflammation. The nurse reports it and looks for the source, including sepsis.

Answer

A · An infection or significant inflammation
3.Infection control & patient safety

Answer: A · A bacterial rather than a viral infection

Why this is the answer

Procalcitonin rises mainly in bacterial infections and much less in viral ones. It is used with clinical judgement to help decide when antibiotics are needed or can be stopped.

Answer

A · A bacterial rather than a viral infection
4.Infection control & patient safety

Answer: D · The nasal spray is a live vaccine, so the injected inactivated vaccine is used instead

Why this is the answer

The nasal spray influenza vaccine contains live, weakened virus and is avoided in immunosuppressed people. The inactivated injectable vaccine is safe and recommended for them.

Answer

D · The nasal spray is a live vaccine, so the injected inactivated vaccine is used instead
5.Prioritization & delegation

Answer: B · Level 3

Why this is the answer

Blood tests (one resource) plus a CT scan (a second resource) make two resources, which is ESI level 3 when the vital signs are acceptable.

Answer

B · Level 3
6.Prioritization & delegation

Answer: D · Respect the refusal, check the patient understands the risks and inform the provider

Why this is the answer

Competent adults have the right to refuse treatment, even if it could save their life. The nurse makes sure the refusal is informed, informs the provider and documents it.

Answer

D · Respect the refusal, check the patient understands the risks and inform the provider
7.Clinical nursing

Answer: A · Possible ischaemia of the stoma, which needs urgent review

Why this is the answer

A dusky or black stoma suggests poor blood supply and possible necrosis, and must be reported promptly to the surgical team.

Answer

A · Possible ischaemia of the stoma, which needs urgent review
8.Clinical nursing

Answer: B · Sit the patient up and check for a full bladder or blocked catheter

Why this is the answer

Autonomic dysreflexia occurs with injuries at or above T6. Sitting up lowers blood pressure, and the trigger, most often bladder distension or constipation, must be removed quickly.

Answer

B · Sit the patient up and check for a full bladder or blocked catheter
9.Lab values & electrolytes

Answer: C · The treatment is suppressing the virus very well

Why this is the answer

An undetectable viral load shows that antiretroviral therapy is suppressing viral replication. The virus remains in the body, so treatment must continue. People with a sustained undetectable viral load do not transmit HIV sexually.

Answer

C · The treatment is suppressing the virus very well
10.Lab values & electrolytes

Answer: B · Subclinical hypothyroidism

Why this is the answer

A raised TSH with a normal free T4 is subclinical hypothyroidism; the pituitary is working harder to keep T4 normal. Overt hypothyroidism has a low free T4, and subclinical hyperthyroidism has a low TSH.Checked against: TSH (Thyroid-stimulating hormone) Test · MedlinePlus (NIH) (2024)

Answer

B · Subclinical hypothyroidism
11.Pharmacology

Answer: C · Take it after food with a full glass of water

Why this is the answer

Nausea is the most common adverse effect of varenicline and is reduced by taking it after food with water. Patients should also report changes in mood or behaviour.

Answer

C · Take it after food with a full glass of water
12.Pharmacology

Answer: A · To reduce kidney damage

Why this is the answer

Cisplatin is nephrotoxic, and hydration helps protect the kidneys. It also causes ototoxicity, peripheral neuropathy, severe nausea and low magnesium.

Answer

A · To reduce kidney damage
13.Med-surg: cardiovascular & respiratory

Answer: A · CPR and defibrillation as soon as possible

Why this is the answer

Ventricular fibrillation is a cardiac arrest rhythm. High-quality CPR and early unsynchronised defibrillation are the interventions that improve survival. Synchronised cardioversion is for tachyarrhythmias with a pulse; atropine and pacing are for bradycardia.

Answer

A · CPR and defibrillation as soon as possible
14.Med-surg: cardiovascular & respiratory

Answer: B · Screening for latent tuberculosis

Why this is the answer

TNF-alpha is essential for containing TB in granulomas. Anti-TNF drugs can reactivate latent TB, sometimes as severe disseminated disease. Patients are screened (history, chest X-ray, IGRA) and treated for latent TB before starting.

Answer

B · Screening for latent tuberculosis
15.Med-surg: neuro, endocrine & renal

Answer: D · Unopened insulin goes in the fridge and must never be frozen

Why this is the answer

Unopened insulin is kept in a fridge at about 2–8 °C. Freezing or heat destroys it, so frozen insulin must be thrown away. In-use pens can usually be kept at room temperature for the time stated by the manufacturer.

Answer

D · Unopened insulin goes in the fridge and must never be frozen
16.Med-surg: neuro, endocrine & renal

Answer: B · "I will put something between his teeth so he does not bite his tongue."

Why this is the answer

Nothing should ever be put between the teeth during a seizure. Buccal midazolam is given between the gum and cheek, so the mouth does not need to be forced open. Timing the seizure and following the emergency care plan are correct.

Answer

B · "I will put something between his teeth so he does not bite his tongue."
17.Med-surg: GI, perioperative & oncology

Answer: C · New diarrhoea or abdominal pain

Why this is the answer

Checkpoint inhibitors can cause immune-mediated colitis, pneumonitis, hepatitis, skin reactions and endocrine problems. Early reporting allows grading and treatment, often with corticosteroids.

Answer

C · New diarrhoea or abdominal pain
18.Med-surg: GI, perioperative & oncology

Answer: C · Intracranial bleeding

Why this is the answer

Severe thrombocytopenia carries a risk of spontaneous intracranial haemorrhage. Sudden headache, confusion or neurological change need emergency review, neurological observations and usually urgent imaging and platelet transfusion.

Answer

C · Intracranial bleeding
19.Maternity & obstetric nursing

Answer: D · Shivering and fever

Why this is the answer

Misoprostol, a prostaglandin E1 analogue, commonly causes shivering and a raised temperature, as well as nausea and diarrhoea. It is useful where other uterotonics are not available.

Answer

D · Shivering and fever
20.Maternity & obstetric nursing

Answer: D · Notify the provider promptly so antihypertensive treatment can be started without delay

Why this is the answer

Severe-range hypertension (160 systolic or 110 diastolic or more) in pregnancy raises the risk of stroke and must be treated urgently, ideally within an hour, with drugs such as labetalol, hydralazine or nifedipine as prescribed.

Answer

D · Notify the provider promptly so antihypertensive treatment can be started without delay
21.Pediatric nursing

Answer: C · Position the baby on the back or side and avoid putting objects in the mouth

Why this is the answer

After a lip repair, avoid prone positioning and anything that rubs the suture line. Elbow splints may be used according to the surgeon's instructions. Feed with the method recommended by the team.

Answer

C · Position the baby on the back or side and avoid putting objects in the mouth
22.Pediatric nursing

Answer: C · Assess the throat and vital signs and notify the surgeon urgently

Why this is the answer

Frequent swallowing and bright red blood suggest postoperative haemorrhage. Keep the child upright or on their side, assess vital signs and the throat with a light, and inform the surgeon at once.

Answer

C · Assess the throat and vital signs and notify the surgeon urgently
23.Mental health nursing

Answer: C · "I can take any cold and flu remedy from the pharmacy."

Why this is the answer

Decongestants such as pseudoephedrine are sympathomimetics and can cause a hypertensive crisis with MAOIs. Patients should check any new medicine, including over-the-counter remedies, with a pharmacist or prescriber.

Answer

C · "I can take any cold and flu remedy from the pharmacy."
24.Mental health nursing

Answer: B · His anger may be part of grief, displaced onto staff, so she should not take it personally

Why this is the answer

Anger is a common part of grief and may be directed at staff who are safer targets. The nurse responds calmly, sets limits if needed and invites him to talk about his loss.

Answer

B · His anger may be part of grief, displaced onto staff, so she should not take it personally
25.Nursing math & unit conversions

Answer: h = 196 cm

Household measures and weight: nursing exams use rounded equivalents: 1 teaspoon (tsp) = 5 mL, 1 tablespoon (tbsp) = 15 mL = 3 tsp, 1 fluid ounce (fl oz) = 30 mL = 2 tbsp, and 1 cup = 8 fl oz = 240 mL. For weight, 1 kg = 2.2 lb and 1 lb = 16 oz; for length, 1 inch = 2.54 cm. Set the conversion up so that the unit you do not want cancels out.

Height in inches

6·12 + 5 = 77 in

Inches to centimetres

h = 77·2.54 = 195.6 ≈ 196 cm

Answer

h = 196 cm
26.Nursing math & unit conversions

Answer: V = 130 mL

Household measures and weight: nursing exams use rounded equivalents: 1 teaspoon (tsp) = 5 mL, 1 tablespoon (tbsp) = 15 mL = 3 tsp, 1 fluid ounce (fl oz) = 30 mL = 2 tbsp, and 1 cup = 8 fl oz = 240 mL. For weight, 1 kg = 2.2 lb and 1 lb = 16 oz; for length, 1 inch = 2.54 cm. Set the conversion up so that the unit you do not want cancels out.

Each item in mL

2 fl oz = 2·30 = 60 mL
2 tsp = 2·5 = 10 mL
¼ cup = 0.25·240 = 60 mL

Add

V = 60 + 10 + 60 = 130 mL

Answer

V = 130 mL
27.Dosage calculations

Answer: V = 4.8 mL

Drawing up a dose: volume = (prescribed dose/stock strength) × stock volume. Convert to the same units first, then check that the volume fits the syringe and lands on one of its graduations.

Dose from body weight

D = 3·32 = 96 mg

Volume

V = 96/20 = 4.8 mL

On the syringe

On this 10 mL syringe every small line is 0.2 mL.

Answer

V = 4.8 mL
28.Dosage calculations

Answer: V = 4.5 mL

Dose calculation: the amount to give equals what is prescribed divided by what you have, times the quantity it comes in: amount = (desired dose/stock strength) × stock volume. Always keep the units the same (convert g to mg, mg to mcg first) and check that the answer is sensible.

Dose from weight

10·18 = 180 mg

Volume

V = (180/200)·5 = 4.5 mL

Answer

V = 4.5 mL
29.IV infusion rates

Answer: V = 720 mL

Infusion rates: a pump is set in mL/h = volume/time in hours. A gravity drip is counted in drops per minute: gtt/min = volume (mL) × drop factor (gtt/mL)/time (min). The drop factor is printed on the tubing package: macrodrip sets deliver 10, 15 or 20 gtt/mL (blood sets often 10 gtt/mL in the US, 15 in the UK) and microdrip sets 60 gtt/mL. Always use the drop factor the question or package gives.

Rate in mL/h

30·60/15 = 120 mL/h

Volume

V = 120·6 = 720 mL

Answer

V = 720 mL
30.IV infusion rates

Answer: Δ = 26.67 %

Infusion rates: a pump is set in mL/h = volume/time in hours. A gravity drip is counted in drops per minute: gtt/min = volume (mL) × drop factor (gtt/mL)/time (min). The drop factor is printed on the tubing package: macrodrip sets deliver 10, 15 or 20 gtt/mL (blood sets often 10 gtt/mL in the US, 15 in the UK) and microdrip sets 60 gtt/mL. Always use the drop factor the question or package gives.

Original rate

1000/10 = 100 mL/h

New rate

R = 380/3 = 126.7 mL/h

Percentage change

Δ = (126.7 − 100)/100·100% = 26.67%

Answer

Δ = 26.67%

This is more than a 25% increase: most hospitals require you to contact the prescriber instead of catching up, and to assess the patient for fluid overload.

31.Pediatric & critical-care dosing

Answer: R = 18.6 mL/h

Heparin and insulin infusions: concentration = units in the bag/bag volume (units/mL). Pump rate (mL/h) = units per hour/concentration, and units per hour = mL/h × concentration. For a weight-based order, units/h = units/kg/h × weight first. A bolus volume = units needed/vial strength. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Units per hour

16·58 = 928 units/h

Concentration

12 500/250 = 50 units/mL

Pump rate

R = 928/50 = 18.56 ≈ 18.6 mL/h

Answer

R = 18.6 mL/h
32.Pediatric & critical-care dosing

Answer: D = 9.6 mcg/kg/min

Titrated drips: first find the concentration in mcg/mL (mg × 1000/mL). For a weight-based order, mcg/min = mcg/kg/min × weight. Then mL/h = mcg/min × 60/concentration. Working backwards, mcg/kg/min = mL/h × concentration/(60 × weight). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Concentration

500 000/250 = 2000 mcg/mL

Micrograms per minute

26·2000 = 52000 mcg/h
52000/60 = 866.7 mcg/min

Per kilogram

D = 866.7/90 = 9.63 ≈ 9.6 mcg/kg/min

Answer

D = 9.6 mcg/kg/min
33.IV fluids & fluid balance

Answer: B = 855 mL

Intake and output: intake counts everything that goes in (oral fluids, IV infusions, IV medications and flushes, tube feeds); ice chips count as half their volume. Output counts urine, drains, vomit and other losses. Balance = total intake − total output; a negative balance is a net loss. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Total intake

oral: 150 + 120 + 250 = 520 mL
ice chips: 120/2 = 60 mL
IV infusion: 125·8 = 1000 mL
IV antibiotic: 1·50 = 50 mL
total intake = 1630 mL

Total output

300 + 250 + 225 = 775 mL

Balance

B = 1630 − 775 = 855 mL

Answer

B = 855 mL

Positive: more fluid went in than came out.

34.IV fluids & fluid balance

Answer: t = 3.7 h

Infusion time: time (h) = volume to infuse (mL)/rate (mL/h); use the volume still left in the bag, not the bag size. Volume infused = rate × time. Convert decimal hours to hours and minutes with the fraction × 60 (0.5 h = 30 min, not 50 min). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Volume left

1000 − 450 = 550 mL

Time

t = 550/150 = 3.667 ≈ 3.7 h

Answer

t = 3.7 h

That is about 3 h 40 min, so the bag runs out at about 00:40.

35.Clinical assessment scores

Answer: NEWS2 = 6

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 9/min → 1
SpO₂ 99% → 0
on air → 0
SBP 90 mmHg → 3
HR 110/min → 1
alert (A) → 0
T 35.5 °C → 1

Add

NEWS2 = 1 + 0 + 0 + 3 + 1 + 0 + 1 = 6

Answer

NEWS2 = 6
36.Clinical assessment scores

Answer: high

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 32/min → 3
SpO₂ 99% → 0
on oxygen → 2
SBP 106 mmHg → 1
HR 58/min → 0
alert (A) → 0
T 35.2 °C → 1

Total and red scores

NEWS2 = 3 + 0 + 2 + 1 + 0 + 0 + 1 = 7
At least one parameter scores 3.

Risk group

high

Answer

high

A total of 5 or more calls for an urgent clinical response.

37.Arterial blood gas interpretation

Answer: HCO₃⁻ = 24.9 mmol/L

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Change in PaCO₂

|49 − 40| = 9 mmHg → 0.9 × 10 mmHg

Expected HCO₃⁻

HCO₃⁻ = 24 + 1·0.9 = 24.9 mmol/L

Answer

HCO₃⁻ = 24.9 mmol/L
38.Arterial blood gas interpretation

Answer: added metabolic alkalosis

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 135 − (86 + 17) = 32

Delta ratio

(32 − 12)/(24 − 17) = 2.857
added metabolic alkalosis

Answer

added metabolic alkalosis
39.ECG rhythm strip interpretation

Answer: supraventricular tachycardia (SVT)

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC. Narrow-complex tachycardia and pauses: supraventricular tachycardia (SVT) is a regular tachycardia at about 150–250/min with narrow QRS complexes; the P waves are usually not visible because they are hidden in the QRS complex or the T wave. Sinus tachycardia in an adult at rest is usually below about 150/min and has a visible P wave before every QRS; atrial flutter with 2:1 conduction often runs at about 150/min and shows sawtooth waves. In sinus arrest the sinus node stops firing for a moment: a pause with no P wave and no QRS whose length is not a whole number of P–P cycles (a pause of exactly two or three cycles points to sinus exit block instead).

Five steps

1. Rate: R–R = 8 small boxes, 1500 ÷ 8 ≈ 188 per minute.
2. Rhythm: regular, every R–R is 0.32 s.
3. P waves: none visible; at this rate they are hidden in the QRS complexes or the T waves.
4. PR interval: not measurable.
5. QRS: 0.06 s, narrow (below 0.12 s), so the rhythm starts above the ventricles.

Interpretation

supraventricular tachycardia (SVT)

Answer

supraventricular tachycardia (SVT)
40.ECG rhythm strip interpretation

Answer: second-degree AV block type II

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

Five steps

1. Rate: 4 QRS complexes in 6 s, × 10 = 40 per minute.
2. Rhythm: the P waves are regular; R–R is regular except for a long pause where a QRS is missing.
3. P waves: upright and regular (P–P 0.96 s, 63 per minute); one P in every 3 is not followed by a QRS.
4. PR interval: constant at 0.18 s in the conducted beats.
5. QRS: 0.14 s, wide (0.12 s or more).

Interpretation

second-degree AV block type II

Answer

second-degree AV block type II

Type II and third-degree blocks are the ones that can suddenly progress, so textbooks rank them as more serious than type I.

This is independent practice material. ExamProblems is not affiliated with or endorsed by the organisation that runs this exam, and the exam name is used only to describe the content. NCLEX®, NCLEX-RN® and NCLEX-PN® are trademarks of the National Council of State Boards of Nursing, Inc. (NCSBN), which is not affiliated with ExamProblems and does not endorse it or vouch for its accuracy.

ExamProblems · examproblems.com/courses/nclex-rn-practice-questions